Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Diane 35 making things worse???

Discussion in 'Medications that can cause Hair Loss' started by Blue Bird, Feb 19, 2008.

  1. Blue Bird

    Blue Bird Guest

    Hi Ladies.
    I am 31years old, 5'4 115 and healthy except for hair loss. I have been struggling with slowly thinning since my mid 20's. I started minoxodil at that time and it worked well for a few years. The past year my hair started thinning again and I went on Diane 35 (not under the care of a Dr.) becuase all the Derms I went to see wouldnt Rx any meds saying, they arent proven to work(Spironolactone, Finasteride, etc). Since being on the Diane 4 months, my hair looks a lot worse than before I started. I can see more scalp and my front part is thinner including my hair has receded a little, as well as a thinner vertex. I do see hairs popping up over the top, and wonder if they are regrowth or miniturizing. I desparately need some advice as to stay on this medication a little longer (I do see a new Derm next week, and I pray he will RX me Spironolactone or Something!) or should I stop it now, or switch to another BCP?
    The hair loss seems to be very fast and I am questining if it is even Androgenetic Alopecia. I am not shedding a lot. just about 100/day. Thank you for listening!!
     
  2. dying curls

    dying curls Guest

    ask for an hormonak check up...100 hair a day is normal...
    to be sure what kind of alopecia ask for a thricogram to a derm
     
  3. Blue Bird

    Blue Bird Guest

    Before starting the Diane, my labs were all normal. I had everything tested. Thyroid, ANA, Full blood panel.
     
  4. dying curls

    dying curls Guest

    i mean get a checkup while on it to see if it has the effecy desired??

    try a lighter pill?like yasmin?
     
  5. Blue Bird

    Blue Bird Guest

    Yes, I just had bloodwork done and awaiting the results. Mainly to see if my thyroid is acting up since on it. That it the only thing I could think of that would cause my hair to get worse while taking it...I will ask the new derm his opinion too, just hope he treats hair loss aggressivly.
     
  6. angieangie

    angieangie Guest

    Welcome to the site! :)
    I don't know much about Yasmin and Diane 35 and that type of medication, but I've read loads about it and I know that it is crucial to be on the right medication for you. Hair loss can occur if you're not taking the right stuff. Make sure your doctor goes through everything.
    Toodles! :jump:
     
  7. alicat

    alicat Guest

    Hmmmm. Of course I can't tell you if Diane is causing your hair loss or not. I am on Diane 35 and the reason my hair thinned more is 'cause of under-treated hypothyroidism. Diane is a potent drug--how did you get it? If your hormones are fine I am not sure Diane is the drug for you. Of course I am not a doctor, but please be careful!!! My endo called Diane "potent" and said I shuoldn't be experiencing any hair loss on it.

    I dunno. We're all so different. There would be so many answers if we all needed the same treatment.
     
  8. alicat

    alicat Guest

    Also, if you stopped Rogaine that could be why your hair has gotten worse!?!
     
  9. angieangie

    angieangie Guest

    Yeah, if you stop using Rogaine, your shed will increase until you've lost everything you gained on it. Unless you corrected the original cause of the hair loss, which is usually only possible with telogen efflevium, then you can stop Rogaine.
     
  10. Blue Bird

    Blue Bird Guest

    I am thinking the Diane is making my hair worse, but by another action. Maybe it has lowered some other levels (iron, B-12, thyroid). I have not stopped Rogaine ever. I just said it seems to not promote growth anymore, or keep the regrowth I gained on it. :lost:
     
  11. angieangie

    angieangie Guest

    Have you had your iron or thyroid tested? B-12 deficiency is extremely rare, so there's a good chance that it won't be that. But if it is your iron or thyroid, it's crucial to make sure that they're leveled. My hair loss was from iron defieciency entirely, and I lost 70% of my hair from it.
     
  12. Blue Bird

    Blue Bird Guest

    My thyroid and Iron are within normal levels...Even more frustrating!
     
  13. angieangie

    angieangie Guest

    If you think it is the Diane 35, then maybe you should try switching meds, but I heard that Diane 35 wa he safest for hair loss... are you using 2% Rogaine or 5%?
     
  14. Blue Bird

    Blue Bird Guest

    I use 5% Rogaine. I know Diane is supossed to be hair friendly..thats why I am so frustrated!
     
  15. angieangie

    angieangie Guest

    It may be that it's just not for you, or it can be something else that you aren't aware of, maybe even stress. I would try switching BC and see if the shed lessens.
     
  16. alicat

    alicat Guest

    Being within "normal" limits doesn't mean much to me anymore. All the family docs around here were telling me everything was fine and they couldn't figure out why my hair loss progressed so much.

    Well, last month I saw an endo for the first time and the first thing he said was my TSH was high-normal. Also, he tested for anti-bodies and I was positive for that. Have you had your anti-bodies checked??
     
  17. angieangie

    angieangie Guest

    Also, normal iron levels are 20-308, but 70 is best for hair growth. So if your iron is 20 you would still be in normal ranges to a doctor, but it could still cause hair loss.
     
  18. alicat

    alicat Guest

    Exactly. My ferritin was 44 in October and all the family docs would say is I look great on paper. But then I came here adn I'm learnign 44 could be low for us hair loss sufferers?!?!
     
  19. angieangie

    angieangie Guest

    Yeah, I think if somebody with no hair problems had their iron at around 40 they would not have any hair loss, but if you already have something causing hair loss or just plain Androgenetic Alopecia, then around 40 might increase hair loss. But my dermatologist told me that 40-70 is good for hair growth. So I'm praying because I know I'm not at 70 yet.
     
  20. Blue Bird

    Blue Bird Guest

    I have extremely high thyroid antibodies, but normal thyroid levels. My ferritin is 43.
    I believe my bloodwork has stayed the same since before my hairloss got out of control....
    so why all of the sudden speeding up of Androgenetic Alopecia? I shed about normal I think....
     

Share This Page